MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. SEEKER SUPPORT CATHETER

BARD PERIPHERAL VASCULAR, INC. SEEKER SUPPORT CATHETER
Model Number SK15014
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/29/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The investigation is currently under way.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during removal of the support catheter from the patient, the catheter allegedly detached into several segments.It was further reported that a snare device was used to capture and retrieve all but one of the detached segments.There was no plan to retrieve the detached segment.Patient was reported as asymptomatic.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number has been provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported for this lot number and issue to date.Investigation summary: the device was returned.The investigation is confirmed for catheter detachment as the device was returned in 4 segments.It is unknown if procedural issues or patient issues contributed to the reported event.Based on the available information, the definitive root cause is unknown.Labeling review: the current ifu (instructions for use) states: precautions: carefully inspect the catheter prior to use to verify that catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.Do not continue to use the catheter if the shaft has been kinked.
 
Event or Problem Description

Brand Name
SEEKER SUPPORT CATHETER
Common Device Name
SUPPORT CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7226758
Report Number2020394-2018-00031
Device Sequence Number984043
Product Code DQY
UDI-Device Identifier00801741067907
UDI-Public(01)00801741067907
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103367
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2019
Device Model NumberSK15014
Device Catalogue NumberSK15014
Device Lot NumberVTBT0683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2018
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date01/29/2018
Supplement Report FDA Received Date04/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient Weight66